MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that they have a defective picc that we were hoping to get replaced.The taper started at the 6cm mark, so it would not advance into the sheath past that point.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The complaint of a thick catheter is confirmed and was determined to be manufacturing related.One 3 fr powerpicc solo catheter was returned for evaluation.An initial visual observation revealed the catheter started to taper distal to the 5 cm depth marking.A side-by-side comparison was made using a non-complainant 3 fr powerpicc catheter and the returned catheter was observed to be thicker than the non-complainant catheter.A microscopic observation revealed the texture of the outer surface of the catheter appeared to be somewhat rough.The outer diameter of the returned catheter was measured distal to the molded joint and distal to the 5 cm depth marking and was found to be about 0.06767in.And 0.06631 in., respectively.A non-complainant catheter was also measured distal to the 5 cm depth marking and was found to be 0.04600in., which indicates the returned catheter was significantly thicker than the non-complaint catheter in that section.As per drawing, the outer diameter of the catheter distal to the tapered region should be 0.0465 ± 0.0005in.This indicates outer diameter of the returned catheter is above specification.This investigation has been forwarded to the manufacturing site, and awareness training has been performed with the manufacturing operators regarding this complaint.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
chelsea raehl
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23931578
Report Number3006260740-2025-10111
Device Sequence Number13168429
Product Code LJS
UDI-Device Identifier00801741154980
UDI-Public(01)00801741154980(11)250531(17)260630(10)REKR1224
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue NumberS1193108D3
Device Lot NumberREKR1224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown